MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC COMPACT INTUITIV CONSOLE; PHACOFRAGMENTATION UNIT

JOHNSON & JOHNSON SURGICAL VISION, INC COMPACT INTUITIV CONSOLE; PHACOFRAGMENTATION UNIT
Model Number SCP680300
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: phaco tip model opof3020r, lot no.D34881, phaco handpiece, tubing pack.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, the tip became occluded/clogged using a reusable opof3020r- laminar flow phaco tip.A brief description from the surgery center indicated there was a clogged tip during the procedure, hence the procedure was aborted and not completed.The surgery center reported 501 error has been occurring frequently and it is unknown if the 501-error occurred during the procedure.Although, there was an attempt to restart the phacoemulsification unit, replace the phaco handpiece, and replace the tubing pack, the occlusion was still present.The patient was sent home.No additional information will be provided by the surgery center.No patient injury was reported.This report is for the phacofragmentation unit.A separate report will be submitted for the phaco tip.
 
Additional Manufacturer Narrative
In initial report, the device manufacturer date was inadvertently provided as 7/28/2016, however, the correct manufacturer date is 04/2016.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigation associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for compact intuitive system showed that there were no issues or non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The system was working within specifications.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
COMPACT INTUITIV CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key8086817
Report Number3006695864-2018-02145
Device Sequence Number19224755
Product Code HQC
UDI-Device Identifier05050474573628
UDI-Public(01)05050474573628
Combination Product (Y/N)Y
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCP680300
Device Catalogue NumberSCP680300
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/20/2018
10/25/2020
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/03/2018
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO TIP MODEL OPOF3020R, LOT NO. D34881.
Date Report Sent to FDA01/01/2005